# SDR CA190220018

- Difficulty date: February 18, 2019
- Submitted: August 14, 2020
- Operation: General aviation
- Make and model: Cndair CL6002D24
- Aircraft time: 42,002 hours
- Engine: Ge CF348C5
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Part number: CF348C5
- Condition: Damaged
- Location: A-Sump Aft Seal
- Part time: 36,168 hours
- Component: Turbine Engine, Ge
- Component part number: UNKNOWN
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) EN ROUTE, FLIGHT CREW REPORTED AN ACRID OIL SMELL ON TAKE OFF AFFECTING THE CABIN AIR QUALITY, NO SMOKE OR HAZE WAS OBSERVED. ALL CREW MEMBERS DONNED THEIR OXYGEN MASKS. AN EMERGENCY WAS DECLARED, THE AIRCRAFT RETURNED AND LANDED OVERWEIGHT WITHOUT FURTHER INCIDENT. AIRCRAFT TAXIED TO THE GATE WHERE CREW MEMBERS AND PASSENGERS WERE DEPLANED AND THEIR MEDICAL CONDITION ASSESSED, ONE CREW MEMBER WAS TRANSPORTED TO THE HOSPITAL WITH DIFFICULTY BREATHING. TROUBLESHOOTING CONCLUDED THE AIR CONTAMINATION WAS FROM THE LEFT ENGINE, BORESCOPE INSPECTIONS REVEALED TRACE OF OIL FROM THE FIRST STAGE OF VARIABLE GUIDE VANES. OIL IS SUSPECTED TO BE ORIGINATING FROM THE A-SUMP AFT SEAL. AIRCRAFT LEFT AIR CONDITIONING PACK WAS DEFERRED IN ACCORDANCE WITH MEL 21-51-01-4 AND THE AIRCRAFT FERRIED TO A COMPANY MAINTENANCE BASE PER BOMBARDIER CONCESSION SERVICE LETTER (CSL) 1530 INSTRUCTIONS. THE ENGINE IS CURRENTLY BEING REPLACED. BECAUSE OF THE OVERWEIGHT LANDING, THE DIGITAL FLIGHT DATA RECORDER (DFDR) WAS DOWNLOADED AND DATA ANALYZED, DETERMINATION WAS MADE THE AIRCRAFT DID NOT SUFFER A HIGH LOAD LANDING EVENT.  NOTE THAT AIR QUALITY PROBLEMS HAVE BEEN REPORTED MULTIPLE TIMES WITHIN THE LAST MONTH. AT THE TIME OF THE INCIDENT, THE AUXILIARY POWER UNIT (APU) WAS UNDER MEL AS IT WAS BELIEVED TO BE THE SOURCE OF CONTAMINATION.  AIRCRAFT TIMES: 42373:53 FLIGHT HOURS AND 21607 CYCLES.
